Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can depo shots and B12 shots cause acne on face?

2 weeks ago I had the Depo-Provera shot as a birth control method. I didn t experience any initial side effects. But this week I had a completely clear face. I had already had my cycle that ended 2 days prior to breaking out in huge pimples, zits. I have 10 on my face right now. I never had acne as a teen and even as an adult I might get one during menstrual cycles. I am completely healthy. I just had a regular check-up, a blood test and all the STD testing within the last month. I am not allergic to anything that I know of. And the only medication I m on is the B-12 shots from the same doctor to help me with weight loss( I am currently at a healthy BMI). I have been on the B-12 for the past 6 months and also have not had any side effects. Any advice on what to do??? Vitamin A, Zinc, will those help? 26 y/o female 5 5, 150lbs.
Fri, 11 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Depo provera contains Medroxyprogesterone acetate which is a synthetic hormone mimics the natural hormone in the body. Progesterone is the hormone synthesised in the body particularly during the second phase of the menstrual cycle. The hormone levels decreases from the peak towards the time of bleeding.

Testosterone is the male hormone synthesised minimally in females maintains steady level in the blood. Increased progesterone in the body increases sebum secretion in the skin glands. Progesterone also makes the skin to swell and compress the pores which results in pooling of sebum under the skin results in breakout.

Vitamin A helps in acne by promoting regeneration of the skin by shedding the old cells and promotes synthesis of new cells. Frequent face wash helps to prevent clogging of pores from face creams, sebum and other dusts. Discuss with the dermatologist, if the symptoms

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Pradeepraj, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Vitamin a


Can depo shots and B12 shots cause acne on face?

Hi, Depo provera contains Medroxyprogesterone acetate which is a synthetic hormone mimics the natural hormone in the body. Progesterone is the hormone synthesised in the body particularly during the second phase of the menstrual cycle. The hormone levels decreases from the peak towards the time of bleeding. Testosterone is the male hormone synthesised minimally in females maintains steady level in the blood. Increased progesterone in the body increases sebum secretion in the skin glands. Progesterone also makes the skin to swell and compress the pores which results in pooling of sebum under the skin results in breakout. Vitamin A helps in acne by promoting regeneration of the skin by shedding the old cells and promotes synthesis of new cells. Frequent face wash helps to prevent clogging of pores from face creams, sebum and other dusts. Discuss with the dermatologist, if the symptoms Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Pradeepraj, General & Family Physician